Israeli researchers on Monday said that they discovered a link between Pfizer’s COVID-19 vaccine and a rare blood disease called thrombotic thrombocytopenic purpura (TTP).
Scientists with the Institute of Hematology at Shamir Medical Center said they began researching the possible link after reports of a sudden increase in TTP across Israel.
The team said they discovered a “chronological connection” between when the Pfizer shot was administered to the patient and the onset of symptoms of the blood disease. They said that four cases were detected.
A spokesperson from the facility told the paper that the study is very small and should not deter individuals from getting the COVID-19 vaccine, and they added that Israelis who haven’t received the vaccine should still get inoculated.
The researchers also noted there were four cases of TTP detected in one month as opposed to two to three TPP cases normally reported per year.
The Israeli Ministry of Health is currently reviewing the team’s findings, they said.
According to the U.S. National Library of Medicine, TTP is a rare disorder that causes blood clots to form in small blood vessels in the body.
The Epoch Times has contacted the Israeli Ministry of Health and Pfizer for comment.
The reports of myocarditis have been mostly in adolescents and young adults—and are more likely to occur in males. The symptoms also show up after the second dose, about four days after vaccination, the CDC’s Advisory Committee on Immunization Practices said in a statement dated May 17.